Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2004, 6:55 PM CDT for Nodaway County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 11, 2004, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 155 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS53 KEAX 112355
SVREAX
MOC147-120100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NODAWAY COUNTY IN NORTHWEST MISSOURI
* UNTIL 800 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHEAST OF BURLINGTON JCT...OR ABOUT 9 MILES NORTHWEST OF
MARYVILLE...AND MOVING NORTHEAST AT 30 MPH. ADITIONAL STRONG
THUNDERSTORMS OVER NORTHERN HOLT COUNTY MAY BECOME SEVERE AS THEY
MOVE INTO SKIDMORE BY 7:15 PM
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKERING BY 705 PM CDT.
HOPKINS BY 715 PM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.
LAT...LON 4042 9519 4027 9519 4021 9508 4034 9462
4057 9465 4058 9493
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:55 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 11, 3:55 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT FRI JUN 11 2004 .DISCUSSION... NOT MUCH HAS CHANGED SINCE 145 PM AFD UPDATE. HAVE TRIMMED SOUTHEAST EDGE OF CHANCE POPS FOR TONIGHT AND ALSO BROUGHT THEM BACK NORTHWEST TO COVER NORTHWEST TIP OF MO FOR EARLY EVENING. DRYLINE/COLD FRONT FROM NORTHEAST KANSAS THROUGH SOUTHWEST OK HAS JUST ABOUT STALLED WHILE FEATURE CONTINUES TO PUSH SLOWLY EASTWARD ACROSS EXTREME EASTERN NEBRASKA. MID LEVEL CAP DOING A GOOD JOB HOLDING BACK CONVECTIVE DEVELOPMENT ALONG BOUNDARY...SO FAR. 700MB TEMPERATURES AT 12C ARE 1-2C WARMER THAN PROGGED YESTERDAY. 18Z META CONTINUES PREVIOUS TREND OF EARLIER RUNS IN COOLING 700MB TEMPERATURES ACROSS NORTHEAST KANSAS AND NORTHWEST MO AROUND 00Z. THIS IS IN RESPONSE TO FALLING HEIGHTS IN ADVANCE OF SHORTWAVE EJECTING NORTHEAST OUT OF THE CENTRAL HIGH PLAINS. LOOKS LIKE A SMALL WINDOW FOR STORMS TO FIRE BETWEEN 22Z-01Z OVER ABOVE REGION. ALTHOUGH THEY SHOULD BECOME SEVERE QUICKLY THEY WILL HAVE LITTLE TO SUSTAIN THEIR SEVERITY AFTER SUNSET. ANY CONVECTION WHICH ENTERS NORTHWEST MO SHOULD WEAKEN AS IT MOVES EAST ACROSS NORTHERN MO THIS EVENING. HAVE OPTED TO KEEP CHANCE POPS GOING FOR LATE THIS EVENING AS FAR SOUTH AS KANSAS CITY AS META SUGGESTS CONVECTION MAY REACH THIS AREA AS IT FALLS APART. SATURDAY AND SUNDAY LOOK QUITE ACTIVE. BOUNDARY FROM ANY EVENING STORMS TONIGHT SHOULD LAY OUT ACROSS NORTHERN MO...MAKING IT NO FURTHER THAN THE MO RIVER. SAME VERY UNSTABLE AIRMASS WILL COVER REGION TOMORROW PLUS THE ADDED BENEFIT OF SLIGHTLY COOLER MID LEVEL TEMPERATURES. THIS WILL BE IN RESPONSE TO A MORE WESTERLY MID/UPPER LEVEL FLOW CARRYING SEVERAL EMBEDDED SHORTWAVES. ETA/GFS/NGM VERY SIMILAR IN DEVELOPING AN MCS/MCC AND CENTERED OVER THE CWA. WITH WEAKER CAP SHOULD SEE START OF CONVECTION BY MID AFTERNOON. BEST ESTIMATE IS FOR NORTHWEST OR WEST CENTRAL MO AS SOUTHERLY LOW LEVEL JET REFORMS OVER EASTERN KS IN THE AFTERNOON. IN ADDITION TO SEVERE THUNDERSTORM POTENTIAL...HIGH PRECIPITABLE WATER VALUES SUGGEST GOOD POTENTIAL FOR VERY HEAVY RAINFALL SATURDAY NIGHT. LOW FLASH FLOOD GUIDANCE VALUES FOR A NUMBER OF COUNTIES MAY WARRANT A FLOOD WATCH IN LATER FORECASTS. MAX TEMPERATURES FOR SATURDAY SIMILAR TO TODAY BUT SUNDAY COULD BE A BUST DEPENDING UPON ANY NOCTURNAL MCS LEAVING BEHIND A LARGE RAIN COOLED AREA PLUS RESIDUAL CLOUD COVER. MJ EARLY PART OF THE EXTENDED PERIOD WILL BE ON THE TAIL-END OF AN ACTIVE WEATHER WEEKEND. LAST IN A SERIES OF SHORTWAVES WILL MOVE FROM THE CENTRAL PLAINS INTO THE GREAT LAKES...DRAGGING ATTENDANT COLD FRONT WITH IT. ETA/GFS/EC ALL INDICATE THREAT OF STORMS WILL LINGER INTO MONDAY NIGHT...WITH MUCH NEEDED BREAK IN STORMS AND HEAVY RAIN EXPECTED IN THE TUESDAY AND WEDNESDAY TIMEFRAME. OPERATIONAL GFS HAS SHOWN LITTLE RUN-TO-RUN CONSISTENCY OVER THE PAST WEEK. GFS ENSEMBLES HAVE BEEN CLUSTERING TOWARD ECMWF SOLUTION...SO WILL USE A BLEND OF GFS ENSEMBLE MEAN AND ECMWF AS BASIS FOR FORECAST BEYOND MONDAY. WEAK UPPER LEVEL RIDGING WILL BUILD OVER CENTRAL/SOUTHERN PLAINS TUESDAY AND WEDNESDAY...WITH COOLER AND DRIER CANADIAN AIRMASS SETTLING OVER OHIO VALLEY. ANOTHER TROUGH BEGINS ADVANCING ACROSS THE WESTERN CONUS THURSDAY...SETTING THE STAGE FOR ANOTHER ROUND OF STORMS LATE IN THE WEEK. HAVE OPTED TO KEEP POPS IN SLIGHT CHANCE CATEGORY FOR TIME PERIOD UNTIL BETTER TIMING OF LONG AND SHORT WAVE FEATURES CAN BE ESTABLISHED. TEMPERATURES WILL BE AT OR SLIGHTLY LESS THAN NORMAL FOR THE EARLY PART OF THE WEEK...THEN WILL REBOUND BY LATE NEXT WEEK. SF && .PREVIOUS DISCUSSION... 145 PM... HAVE REMOVED ANY MENTION OF CONVECTION FOR THIS AFTERNOON EXCEPT FOR NORTHWEST CORNER OF MO. AIRMASS CAPPED AS ALLUDED TO IN 1000 AM DISCUSSION AND 18Z SGF RAOB SUPPORTS THIS. CAP LOOKING PRETTY STRONG. MAY SEE SOME SPRINKLES OVER FAR SOUTHEAST COUNTIES THIS AFTERNOON FROM SOME WEEPY ACCAS COMING IN FROM SOUTHWEST MO. ALSO LOWERED HIGH TEMPERATURES FOR ALL BUT NORTHWEST 1/4 OF MO DUE TO EXTENSIVE LOW CLOUDINESS. CLOUDS ARE MIXING OUT SLOWLY FROM THE WEST BUT NOT ENOUGH TIME TO REACH EASTERN PORTION OF CWA. HAVING MY DOUBTS CONVECTION WILL REACH MUCH PAST A STJ TO IRK LINE TONIGHT. ONCE SUN SETS THERE WILL BE LITTLE TO DRIVE ANY CONVECTION OVER NORTHERN MO SOUTHEAST UNLESS THERE IS A DECENT COLD POOL GENERATED FROM STORMS. FOR THAT TO OCCUR WOULD NEED TO SEE MORE ORGANIZED STORMS FORM THAN CURRENT THINKING OF SCATTERED ACTIVITY. MJ && .PREVIOUS DISCUSSION... 1000 AM... HAVE REMOVED CHANCE POPS FOR MORNING AND EARLY AFTERNOON SHOWERS AND THUNDERSTORMS. EARLIER NARROW BAND OF CONVECTION HAS FIZZLED AS IT MOVED INTO WEST CENTRAL CWA. NOTHING LEFT TO MAINTAIN CONVECTION AND SATELLITE IMAGERY SHOWS STABLE MID LEVEL WAVES FORMING OVER EASTERN KS...LIKELY INDICATING MID LEVEL CAP FORMING. SATELLITE LOOP ALSO SHOWS CONSIDERABLE LOW LEVEL CLOUDS HAVE FORMED OVER MOST OF CWA AND HAVE GONE WITH MOSTLY CLOUDY WORDING FOR REST OF MORNING. ACCAS ALSO EVIDENT FROM RED RIVER AREA NORTHEASTWARD INTO EASTERN HALF OF CWA. WOULD NOT BE SURPRISED IF SPOTTY AFTERNOON CONVECTION DEVELOPS OVER EASTERN CWA FROM THIS MID LEVEL INSTABILITY. OTHERWISE...ALL EYES TURN TO THE WEST AND NORTHWEST. FRONTAL BOUNDARY/REMNANTS OF DRYLINE EXPECTED TO MOVE INTO NORTHWEST CORNER OF CWA AROUND MID AFTERNOON. ALTHOUGH 12Z RAOBS SHOWED DRIER AIR AT 850MB COVERING NORTHEAST KS 12Z META SHOWED 850MB WILL RETURN NORTHWARD AHEAD OF SURFACE BOUNDARY TO DESTABILIZE AIRMASS OVER NORTHEAST KS/SOUTHEAST NEB/SOUTHWEST IA AND NORTHWEST MO MID TO LATE AFTERNOON. QUESTION FOR INITIATION WILL BE HOW LONG WILL MID LEVEL CAP HOLD. WENT CONSERVATIVE ROUTE WITH THINKING ANYTIME AFTER 20Z BUT ONE COULD ARGUE AFTER 00Z WHEN SOME MID LEVEL COOLING MOVES IN FROM THE WEST. ONCE STORMS FORM ALONG BOUNDARY THEY SHOULD BECOME SEVERE IN FAIRLY SHORT ORDER WITH CAPES EXCEEDING 3500 J/KG OVER NORTHWEST MO. HAVE ADDED MENTION OF SEVERE TO LATE AFTERNOON AND EVENING PORTION OF FORECAST. MJ && .PREVIOUS DISCUSSION... 420 AM... MAIN CONCERN AT THIS TIME CONTINUES TO BE PRECIP CHANCES FOR THE NEXT SEVERAL DAYS. ELEVATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL KANSAS AND ARE MOVING THIS WAY. HAIL IS POSSIBLE BUT SHOULD GENERALLY BE BELOW SEVERE CRITERIA. HAVE INCLUDED A SLIGHT CHANCE FOR MAINLY WESTERN SECTIONS THIS MORNING. MAY NEED TO INCREASE POPS...AFTER WATCHING ITS EVOLUTION A BIT. ALSO WONDERING WHAT IT WILL DO TO THE CAP. COULD BE IT IS FIRING ON THE EDGE OF THE CAP. HOWEVER MODELS HINT AT SOME MID LEVEL COOLING TODAY...SO HAVE GONE WITH THAT AND KEPT LOW CHANCE POPS IN ACROSS MUCH OF THE NORTHERN AND WESTERN SECTIONS. ATMOSPHERE IS QUITE UNSTABLE SO ANYTHING THAT GOES THIS AFTERNOON WILL LIKELY QUICKLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HAVE CHANCES OF THUNDER ENDING FROM NORTH TO SOUTH TONIGHT. ANOTHER ROUND OF CONVECTION IS EXPECTED LATE SATURDAY INTO SATURDAY NIGHT AS THE NEXT SHORTWAVE MOVES ACROSS THE REGION. THESE COULD ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO EXPECTING VERY HEAVY RAIN...WITH PRECIP WATER VALUES APPROACHING 2 INCHES. BEST LIFT LOOKS TO LINGER OVER NORTHWEST SECTIONS EARLY IN THE PERIOD...HOWEVER SYSTEM SHOULD MOVE SOUTH OVERNIGHT SATURDAY NIGHT AS THE COLD POOL DEVELOPS AND PUSHES SOUTH. WILL NEED TO CONSIDER A FLOOD WATCH FOR LATE SATURDAY INTO SUNDAY. NRR && .PREVIOUS DISCUSSION... 751 PM THU... HAVE FRESHENED GRIDS/ZONES TO REFLECT RECENT SATELLITE/RADAR IMAGERY TRENDS. THE SHORTWAVE CONTINUES TO PUSH EAST INTO EASTERN MISSOURI...AND THE MAJORITY OF ITS ASSOCIATED CONVECTION HAS APPROPRIATELY COME TO AN END ACROSS THE FORECAST AREA. HAVE REMOVED CHANCE POPS OVERNIGHT ACROSS THE CWA...WITH THE EXCEPTION OF THE NORTHWEST CORNER OF MISSOURI. WILL MAINTAIN 30 POPS THERE AFTER 03Z FRIDAY...TO COVER POTENTIAL CONVECTION THAT DEVELOPS OVER NEBRASKA/KANSAS ALONG THE FRONT AND ARRIVES IN NORTHWEST MISSOURI LATE TONIGHT/EARLY FRIDAY. LS && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, Jun 11, 3:38 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 PM CDT FRI JUN 11 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ...ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHWEST MISSOURI...WITH MORE WIDESPREAD SEVERE STORMS EXPECTED SATURDAY INTO SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM LAYER OF AIR IN THE MID-LEVELS OF THE ATMOSPHERE IS INHIBITING THUNDERSTORM DEVELOPMENT THIS AFTERNOON. EXPLOSIVE THUNDERSTORM DEVELOPMENT IS POSSIBLE IF SURFACE TEMPERATURES WARM SUFFICIENTLY AND TAP INTO THE EXTREMELY UNSTABLE AIRMASS THE EXISTS OVER THE OUTLOOK AREA. THE BEST TIME FOR THUNDERSTORM INITIATION WILL BE BETWEEN 5 PM AND 7 PM IN THE AREA NORTHWEST OF AN ATCHISON KANSAS TO MARYVILLE LINE. ANY STORM THAT DEVELOPS WILL QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET...THOUGH A FEW THUNDERSTORMS MAY LINGER INTO THE LATE EVENING HOURS. THESE NON-SEVERE STORMS MAY MOVE AS FAR SOUTH AND EAST AS A KANSAS CITY...TO CHILLICOTHE TO UNIONVILLE LINE...BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE FROM SATURDAY AFTERNOON INTO EARLY SUNDAY MORNING...AS THE COLD FRONT PUSHES BACK NORTH AS A WARM FRONT. THE MAIN THREATS EARLY ON WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. VERY HEAVY RAIN ALSO IS POSSIBLE...ESPECIALLY AS THE STORMS MOVE SOUTH DURING OVERNIGHT HOURS LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE CHANCE OF SEVERE STORMS CONTINUES AGAIN SUNDAY AFTERNOON INTO EARLY MONDAY...AS ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION. STORMS ON SUNDAY ARE EXPECTED TO ACTIVATE ALONG NUMEROUS OUTFLOW BOUNDARIES THAT WILL REMAIN FROM EARLIER STORM ACTIVITY. FLOODING AND FLASH FLOODING WILL BECOME MORE OF A THREAT...AS THE GROUND WILL BE NEARLY SATURATED FROM SEVERAL ROUNDS OF HEAVY RAINFALL. ALONG WITH THE HEAVY RAINFALL THREAT...LARGE HAIL AND DAMAGING WINDS ALSO WILL BE POSSIBLE WITH STORMS SUNDAY INTO EARLY MONDAY. QUIET WEATHER IS EXPECTED UNTIL LATE NEXT WEEK...WHEN ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION LIKELY WILL BE REQUIRED SATURDAY AND AGAIN ON SUNDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SF
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.